Advertisement

Combinatorica

, Volume 37, Issue 2, pp 167–182 | Cite as

Unique differences in symmetric subsets of F P

  • Tai Do Duc
  • Bernhard Schmidt
Original Paper

Abstract

Let p be a prime and let A be a subset of F p with A = -A and |A \ {0}| ≤ 2log3(p). Then there is an element of F p which has a unique representation as a difference of two elements of A.

Mathematics Subject Classification (2000)

11P70 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J. Browkin, B. Divis and A. Schinzel: Addition of sequences in general fields, Monatsh. Math. 82 (1976), 261–268.MathSciNetCrossRefMATHGoogle Scholar
  2. [2]
    E. Croot and T. Schoen: On sumsets and spectral gaps, Acta Arith. 136 (2009), 47–55.MathSciNetCrossRefMATHGoogle Scholar
  3. [3]
    J. W. S. Cassels: On a conjecture of R. M. Robinson about sums of roots of unity, J. Reine Angew. Math. 238 (1969), 112–131.MathSciNetMATHGoogle Scholar
  4. [4]
    K. Ireland and M. Rosen: A Classical Introduction to Modern Number Theory, Graduate Texts in Mathematics 84, Springer 1990.Google Scholar
  5. [5]
    K. H. Leung and B. Schmidt: Unique Sums and Differences in Finite Abelian Groups, Submitted 1990.Google Scholar
  6. [6]
    V. F. Lev: The rectifiability threshold in abelian groups, Combinatorica 28 (2008), 491–497.MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    J. H. Loxton: On two problems of E. M. Robinson about sums of roots of unity, Acta Arith. 26 (1974), 159–174.MathSciNetMATHGoogle Scholar
  8. [8]
    Z. Nedev: An algorithm for finding a nearly minimal balanced set in Fp, Math. Comp. 268 (2009), 2259–2267.CrossRefMATHGoogle Scholar
  9. [9]
    Z. Nedev: Lower bound for balanced sets, Theoret. Comput. Sci. 460 (2012), 89–93.MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    Z. Nedev and A. Quas: Balanced sets and the vector game, Int. J. Number Theory 4 (2008), 339–347.MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    C. Norman: Finitely Generated Abelian Groups and Similarity of Matrices over a Field, Springer 2012.CrossRefMATHGoogle Scholar
  12. [12]
    B. Schmidt: Cyclotomic integers and finite geometry, J. Am. Math. Soc. 12 (1999), 929–952.MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    E. G. Straus: Dierences of residues (mod p), J. Number Th. 8 (1976), 40–42.CrossRefMATHGoogle Scholar

Copyright information

© János Bolyai Mathematical Society and Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Division of Mathematical Sciences, School of Physical & Mathematical SciencesNanyang Technological UniversitySingaporeRepublic of Singapore

Personalised recommendations